Off Prednisone but still feeling new type of pain

Posted by abbeyc @abbeyc, Dec 16, 2025

I've been off Prednisone for 6 months. (I was on Prednisone for 3.5 years). My blood inflammation markers have been normal for years and multiple Rheumatologists and doctors all said I no longer had PMR. So I went off steroids.

So now the question: Has anyone else gone off Prednisone but still plagued with mysterious aches and pains (muscles and joints - but not as severe or similar to PMR)? It's something else, I think.

I can get along okay during the day, but first thing in the morning I'm very stiff and it hurts to move. Also if I sit too long, then the same thing happens. Once I get moving it gets better quickly. Although throughout the day knees, hips and upper arms can occasionally hurt. I can't do things like I used to.
I've seen so many doctors who can't tell me what's wrong.

anyone else?

I don't want to go back on Prednisone and I don't want to resort to other drugs, but quality of life is definitely suffering. So wondering if maybe I should be taking some sort of medication (not Prednisone).
any suggestions?

Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) Support Group.

Thank you for your encouragement, and good luck with your new rheumatologist.

REPLY

Has anyone checked you for fibromyalgia? Those are symptoms of that.

REPLY
Profile picture for janetlee2026 @janetlee2026

Has anyone checked you for fibromyalgia? Those are symptoms of that.

Jump to this post

@janetlee2026 if your question is for me. Yes I had that checked. I went down every possible road. It was so frustrating that doctors had no real answers and I had to figure it all out myself. They all liked to say..well the prednisone was masking old age pains. I didn’t buy it. I knew this was not it because I didn’t have any resemblance of those “old age” pains 4 years ago.
Its a year later now and I am pain free. Focused currently on heavy strength training to regain my muscles.

REPLY
Please sign in or register to post a reply.